MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC TRI-TOME PC SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC TRI-TOME PC SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G49197
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.A photo was provided and reviewed.The photo shows the device's distal end where the cutting wire has broken near the proximal end.Our evaluation of the product said to be involved confirmed the report of cutting wire breakage; however, we were not able to confirm the report of a portion detaching.The cutting wire has broken near the proximal end.Due to the break in the cutting wire, the sphincterotome will not respond to handle manipulation and is no longer operational.The cutting wire exhibits evidence of a cautery application (blackening of the cutting wire was noted).Blackening was noted near the proximal cutting wire hole near the approximate fracture point.A small amount of the cutting wire proximal to the fracture point has retracted within the catheter but can be seen extending just past the proximal cutting wire hole.No section of the cutting wire or coating was found to be missing.The alleged retrieved fragment was not provided in the device return.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report of cutting wire breakage.However, no portion of the protective coating or cutting wire was observed to be missing.While a definitive cause for this observation could not be determined, the location of the break is indicative of contact with the scope when current was applied to the cutting wire.The instructions for use caution the user with the following comment: ¿when applying current, ensure cutting wire is completely out of endoscope.Contact of cutting wire with endoscope may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to endoscope.¿ a broken cutting wire can occur if the tip of the device is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break.¿ if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this could have contributed to cutting wire breakage.The instructions for use caution the user with the following comment: ¿the elevator should remain open/down when advancing or retracting the sphincterotome.¿ prior to distribution, all tri-tome pc protector sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot number said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an unspecified endoscopic procedure, the physician used a cook tri-tome pc protector.It was reported that during use, the electrosurgical knife blade fractured during incision of the papilla, resulting in a blade fragment remaining in the patient.The fragment was subsequently retrieved.The physician questioned the quality of the device, and a replacement device was used to complete the procedure.The blade fragment was removed from the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
TRI-TOME PC SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key24068760
Report Number1037905-2026-00029
Device Sequence Number18698532
Product Code KNS
UDI-Device Identifier00827002491977
UDI-Public(01)00827002491977(17)280423(10)W4932974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K172665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49197
Device Catalogue NumberTRI-25M-P
Device Lot NumberW4932974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Initial Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK AWG2-35-450 WIRE GUIDE; SCOPE, UNKNOWN MAKE OR MODEL
Patient Age75 YR
Patient SexMale
Patient Weight48 KG